|>> Well, I am not sure about “better” safety profile versus other specific (not Sutent) VEGF inhibitors.|
From JCO article reporting the Phase II results (all we know about the Phase III was that safety was consistent with the Phase II).
Aside from the class-effect hypertension and dysphonia:
The adverse-effect profile of tivozanib was notable for a low incidence (all grades) of hand-foot
syndrome (4%), stomatitis (4%), diarrhea (12%), fatigue (8%), and
proteinuria (3%). There was also minimal hematologic toxicity.
In comparison, commonly reported AEs with sunitinib (all grades) were
diarrhea (53%), fatigue (51%), nausea (44%), and stomatitis (25%),
with hand-foot syndrome reported in 20% of patients; hematologic
toxicities included neutropenia (72%), anemia (71%), and thrombocytopenia
For sorafenib, the most common treatment emergent
AEs (all grades) were fatigue (73%), rash/desquamation
(66%), hand-foot syndrome (62%), pain (58%), and diarrhea
The most common treatment-emergent AEs (all grades) in
the pazopanib RDT were diarrhea (63%), fatigue (46%), hair depigmentation
(43%), nausea (42%), hypertension (41%), and AST/ALT
The Phase II had a very low incidence of dose reductions or interruptions compared with most oncology trials. Safety is really not the issue here assuming the Phase III results look similar to the Phase II.